Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Persisting hyper-pigmentation since pregnancy, get darker during stress or periods. Remedy?

gm ! well, i got my hyper pigmentation marks on both the cheeks while expecting in 2009 . i thought its coz pf pregnancy n shall vanish with time . bu they hvnt n it looks really bad on the face . its been more than 3 years now, what should i do? i ve noticed one thing - whenever i m stressed out or hv periods, they get even darker !! pls suggest remedy - i wanna get rid of them
Asked On : Thu, 4 Oct 2012
Answers:  1 Views:  33
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello tina,

Welcome to the forum. Yes, during pregnancy many women get these dark spots on their face. These are called melasma or chloasma which are really stubborn. Since it is almost three years since you have them it may take time to go away. These marks are also caused due to oral-contraceptive pills that most women use to plan their family. ( it is a side effect that effects some women not all )
I will suggest you not to take these pills and use barrier methods to avoid pregnancy.

You should take plenty of water, juice and soups to keep yourself well hydrated. Include dietary supplements or take food and fruits rich in vitamin B, C, E. Reduce the tea and coffee intake. You can apply natural papaya ( yellow) pulp as a face mask for 20 minutes regularly, it is very effective. You can also apply lemon juice which is a bleaching agent.

Do not use strong cosmetics. Laser therapy shows very good results. You can consult a dermatologist who is an expert in giving laser therapy. First check whether your sensitive skin can take the therapy. If yes, go for it and you will get the result. It can help you look very fair. Have a good day, take care.
Answered: Thu, 4 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor